MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME; HIP COMPONENT
Model Number PHAC1202
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on or about (b)(6) 2011 patient had a wright artificial hip implanted in his left hip, in a procedure known as a total hip arthroplasty ("ortha").Following complaints of pain and physical limitations, patient reported for revision surgery of his left hip prosthesis.Patient's revision surgery was necessary due to pain caused by fretting and corrosion at the mixed metal junction at the cocr modular neck and titanium stem.In the course of the revision surgery surgeon removed patient's wright medical hip components on the left side, including the modular stem and neck.It was discovered that the profemur® cocr modular neck implanted in patient's left hip failed, meaning that due to corrosion of the oblong taper of the cocr modular neck where it seated in the pocket of the profemur® titanium stem it was causing physical injury to the patient.

Brand Name
PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14977477
Report Number3010536692-2022-00246
Device Sequence Number5022054
Product Code JDL
UDI-Device IdentifierM684PHAC12021
UDI-PublicM684PHAC12021
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1202
Device Catalogue NumberPHAC1202
Device Lot Number0111184614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/23/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown